MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION GLENOID COMPONENTS; GLENOID, UNIFORM, PEGGED 46MM CM FOUNDATION SHOULDER

ENCORE MEDICAL L.P. FOUNDATION GLENOID COMPONENTS; GLENOID, UNIFORM, PEGGED 46MM CM FOUNDATION SHOULDER
Catalog Number 500-04-146
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Excessive Tear Production (2235)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient falling and tearing his cuff muscles; so he was converted to a reverse.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient tore the rotator cuff muscles.The in-vivo length of patient service for the implant was 2.5 years.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient fell.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION GLENOID COMPONENTS
Common Device Name
GLENOID, UNIFORM, PEGGED 46MM CM FOUNDATION SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6552645
Report Number1644408-2017-00311
Device Sequence Number19119913
Product Code KWS
UDI-Device Identifier00888912024907
UDI-Public(01)00888912024907
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K960906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2015
Device Catalogue Number500-04-146
Device Lot Number742C1004
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
500-04-146,LOT 742C1004; 520-00-000,LOT 878C1357
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR